| Catalog Number |
0010211 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hematoma (1884); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
11/25/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventrio on (b)(6) 2010.As reported the patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventrio on (b)(6) 2010.As reported the patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with umbilical and ventral hernia thereby underwent laparoscopic repair with implant of ventrio mesh.Per op notes, ¿the umbilical hernia was noted and reduced.The ventral hernia was noted and reduced.Both the hernias were combined.A ventrio mesh was placed and sutured.¿ (b)(6) 2020 - patient was diagnosed with recurrent incarcerated incisional and umbilical hernia thereby underwent open repair with implant of synthetic mesh.Per op notes, ¿the incisional hernia sac with incarcerated small bowel was noted and reduced.The umbilical hernia sac was noted and reduced.The prior mesh was noted intact.Adhesions were lysed.A synthetic mesh was placed to repair incisional hernia and sutured.The umbilical hernia was repaired with sutures.¿ (b)(6) 2020 - patient was diagnosed with hematoma thereby underwent open repair.Per op notes, ¿the hematoma was noted and evacuated and sutured.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.